Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 65, NWS Boston/Norton, MA

September 6, 2018Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 6, 2018, 2:59 PM EDT for Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2018, 2:59 PM EDT (18:59 UTC)
Expired
Sep 6, 2018, 3:46 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 109 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:25 PM EDTTSTM WND DMGGranville, MA3 TREES DOWN BLOCKING NORTH LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

715 
WUUS51 KBOX 061859
SVRBOX
CTC003-MAC013-015-062000-
/O.NEW.KBOX.SV.W.0065.180906T1859Z-180906T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
259 PM EDT THU SEP 6 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Hartford County in northern Connecticut...
  Southwestern Hampshire County in western Massachusetts...
  Western Hampden County in western Massachusetts...

* Until 400 PM EDT.

* At 259 PM EDT, severe thunderstorms were located along a line 
  extending from near Chester to Otis and Sandisfield in the 
  Berkshires, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Springfield, Chicopee, Westfield, Holyoke, Agawam, West
  Springfield, Simsbury, Ludlow, South Hadley, Easthampton, Suffield,
  Granby, Canton, Southwick, Southampton, East Granby, Huntington,
  Hartland, Russell and Westhampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4233 7299
      4219 7249 4205 7262 4188 7282 4192 7291
      4197 7289 4197 7303 4204 7301 4204 7306
      4211 7307
TIME...MOT...LOC 1859Z 286DEG 22KT 4231 7295 4216 7310 4207 7320 

HAIL...0.75IN
WIND...60MPH
 
$$

JWD
3 follow-up statements
508 
WWUS51 KBOX 061922
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
322 PM EDT THU SEP 6 2018

CTC003-MAC013-015-062000-
/O.CON.KBOX.SV.W.0065.000000T0000Z-180906T2000Z/
Hartford CT-Hampshire MA-Hampden MA-
322 PM EDT THU SEP 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN HARTFORD...SOUTH CENTRAL HAMPSHIRE AND SOUTHWESTERN
HAMPDEN COUNTIES...

At 321 PM EDT, severe thunderstorms were located along a line 
extending from near Westhampton to near Granville and Hartland, 
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Agawam, West Springfield,
Simsbury, Ludlow, South Hadley, Easthampton, Suffield, Granby,
Canton, Southwick, Southampton, East Granby, Huntington, Hartland,
Russell and Westhampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4210 7300 4213 7298 4215 7296 4228 7284
      4219 7249 4205 7262 4188 7282 4192 7291
      4197 7289 4197 7303 4205 7300 4206 7301
      4208 7300
TIME...MOT...LOC 1921Z 286DEG 22KT 4227 7278 4212 7293 4203 7303 

HAIL...<.75IN
WIND...60MPH
 
$$

JWD
274 
WWUS51 KBOX 061936
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
336 PM EDT THU SEP 6 2018

CTC003-MAC013-015-062000-
/O.CON.KBOX.SV.W.0065.000000T0000Z-180906T2000Z/
Hartford CT-Hampshire MA-Hampden MA-
336 PM EDT THU SEP 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL HARTFORD...SOUTH CENTRAL HAMPSHIRE AND SOUTH
CENTRAL HAMPDEN COUNTIES...

At 336 PM EDT, severe thunderstorms were located along a line
extending from Easthampton to near Southwick to Hartland, moving east
at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Agawam, West Springfield,
Ludlow, South Hadley, Easthampton, Suffield, Granby, Southwick,
Southampton, East Granby, Russell and Montgomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4204 7281 4209 7283 4213 7284 4226 7274
      4219 7249 4205 7262 4193 7278 4197 7279
      4199 7281 4200 7281 4200 7285 4201 7285
      4202 7284
TIME...MOT...LOC 1936Z 286DEG 22KT 4225 7267 4210 7282 4201 7292 

HAIL...<.75IN
WIND...60MPH
 
$$

JWD
798 
WWUS51 KBOX 061946
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
346 PM EDT THU SEP 6 2018

CTC003-MAC013-015-061955-
/O.CAN.KBOX.SV.W.0065.000000T0000Z-180906T2000Z/
Hartford CT-Hampshire MA-Hampden MA-
346 PM EDT THU SEP 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARTFORD...SOUTH
CENTRAL HAMPSHIRE AND SOUTH CENTRAL HAMPDEN COUNTIES IS CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 4204 7281 4209 7283 4213 7284 4226 7274
      4219 7249 4205 7262 4193 7278 4197 7279
      4199 7281 4200 7281 4200 7285 4201 7285
      4202 7284
TIME...MOT...LOC 1944Z 286DEG 22KT 4224 7260 4209 7275 4200 7285 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:35 PM EDT, 24 minutes earlier.

Area forecast discussion, Sep 6, 2:35 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
235 PM EDT Thu Sep 6 2018

.SYNOPSIS...
Sunshine and hot humid weather this afternoon with heat index
values around 100 degrees. A cold front will move across the
region this afternoon and evening, bringing showers and a few
strong thunderstorms. Seasonable temperatures and lower humidity
arrive on Friday behind the slowly departing front, then a
touch of fall this weekend with below normal temperatures. A
warm front will bring an increasing risk for showers Monday into
Monday night, followed by warmer and more humid conditions
Tuesday and Wednesday with the continued risk of showers and
thunderstorms.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

230 pm update...

Stratus/low clouds south coast...

Low clouds have essentially burned off with just a few bands
just offshore, playing tag with Nantucket and Marthas Vineyard.
Otherwise turned out to be a nice beach day with temps 80-85
with 90+ eastern MA beaches from Plymouth county northward to
the MA/NH border. Water temps remain warmer than normal with
readings in the low to mid 70s (76F Nantucket sound!)

Excessive Heat & Humidity...

Temps of 90-95 observed at 2 pm courtesy of downsloping west
winds across much of the area. Dew pts in the low to mid 70s (78
at EWB!) yielding heat indices up to 108 at Norwood (95/76)!
Oppressive heat and humidity for early Sep.

Severe weather potential...

Not much change from previous forecast. Broken line/line
fragments of convection across southern VT/NH and into western
MA and eastern NY. Instability is off the charts with MLcape up
to 3000j/kg over CT! Although there are limiting factors for
widespread severe weather is 1) deep layer shear lags behind the
convection and instability, 2) poor mid level lapse rates and
3) prefrontal west winds limiting convergence. Thus only
expecting a few storms approaching severe limits. Given these
limiting factors convection is strongest across the higher
terrain now. Over the next few hours highest prob for strong
storms may be across CT where winds remain SW providing better
convergence and inflow. Also with PWATs approaching 2 inches and
surface dew pts in the low to mid 70s, torrential downpours may
result in isolated flood threat.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The cold front moves off the coast early tonight, with surface
winds over our area turning from the northwest and north. At
this point the front becomes near parallel with the westerly
upper flow and may therefore become challenged at moving farther
away. This would keep scattered showers/storms nearby during
the night, especially in areas south of the Mass Pike. But with
the changing airmass, the risk of strong/severe storms should
diminish. Expect showers to move offshore Friday morning.

High pressure moving in from Canada will bring clearing and
cooler north to northeast winds for Friday. Temperatures will
also be much cooler as 850 mb temps fall roughly 5-6C from
today.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Much cooler this weekend with a touch of fall
* Risk for showers increases Mon into Mon night
* Warmer and more humid Tue/Wed with continued risk of showers/t-
  storms

Friday night into Sunday...

Much cooler and drier airmass settles south into New Eng as strong
high pres builds to the north with easterly flow. Still some
lingering moisture near the south coast Fri night as higher PWAT
axis remains so can't rule out a few showers here, otherwise the
column dries out Sat into Sun. Ptsunny skies expected during the
days with diurnal strato-cu given presence of shallow low level
moisture. 925 mb temps 12-14C Sat cooling to 9-12C Sun will result
in highs 70-75 Sat and 65-70 Sunday. Sat night will be the coolest
night with lows mostly in the 40s, except 50s along the coast and
urban centers.

Monday through Wednesday...

Mid level shortwave forecast to lift across New Eng Mon followed by
subtropical ridge building back north across New Eng Tue/Wed. Will
have to continue to monitor Florence toward the end of the period as
she makes a westward track across the Atlantic. There is a great
deal of uncertainty with the track of a tropical system at this time
range and lots of spread noted in the guidance.

Old frontal boundary to the south will approach the region as a warm
front Mon, then lifting to the north sometime Mon night or Tue which
will bring an increasing risk of showers and isolated t-storms as
tropical moisture returns. PWATs forecast to increase to 2+ inches
so locally heavy rainfall possible, but timing of the onset of the
showers is uncertain. 00z ECMWF is considerably faster than previous
run and bring showers into SNE by late Sun/Sun evening. GFS and its
ensembles hold off the rain until Mon and have followed this
solution which is consistent with previous forecasts. Warm and humid
airmass Tue/Wed will lead to continued chc of showers/t-storms.
Temps likely remain below normal Mon with warm front to the south,
then above normal temps Tue/Wed in warm sector airmass.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...

18z update...

Thru 00z...

Scattered T-storms impact the region 18z-22z from NW to SE, but
will linger along the south coast 22z-01z. A few storms may
contain strong winds and torrential rainfall but isolated in
areal coverage. MVFR conditions in T-storms otherwise VFR. WSW
10-15G20kt ahead of the front.

After 00z...

VFR, with brief MVFR in lingering showers/tstms. Winds turn out
of the northwest and north.

Friday...

VFR. A few light showers/sprinkles from cigs BKN100 mainly
across CT-RI into southeast MA. Clearing skies northern MA
slowly advancing southward. NE winds 10-15kt.

Friday night...

Any spotty light rain/sprinkles along the south coast moves
offshore with VFR cigs giving way to SKC from north to south.
Light N-NE

KBOS Terminal...High confidence in TAF. Showers/tstms 20z-22z.
Very low probability for one or two storms to contain gusty
winds and brief torrential rainfall.

KBDL Terminal...High confidence in TAF. Showers/tstms 19z-22z.
Low probability for one or two storms to contain strong winds
and brief torrential rainfall.

Outlook /Saturday through Monday/...

Saturday through Saturday Night: VFR.

Sunday through Sunday Night: VFR. Breezy.

Monday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/... High confidence.

1045 am update...

Increased forecast winds today from the W-SW 15-20 kts, few
gusts near 25 kt possible closer to shore. Low clouds along the
south coast of MA/RI will continue to slowly erode. Otherwise
scattered showers and tstms expected 2-8pm today. Earlier
discussion below.

===================================================================

Today...

Winds and seas will remain below 25 knots and 5 feet today.

A cold front will move across the waters late this afternoon
and early tonight, bringing showers/scattered thunderstorms.
Strong wind gusts are possible with any thunderstorms. Patchy
fog may impact the southern waters at times tonight and early
Friday.

Tonight and Friday...

The cold front will slowly move offshore. Lingering
showers/thunderstorms during the night and early Friday,
especially on the southern waters. Winds will be less than 25
knots, but seas will locally approach 5 feet.

Outlook /Friday Night through Monday/...

Friday Night: Winds less than 25 kt. Slight chance of rain
showers.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Saturday Night: Winds less than 25 kt. Seas up to 5 ft.

Sunday: Winds less than 25 kt. Areas of rough seas.

Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 9 ft. Slight chance of rain
showers.

&&

.CLIMATE...
There is potential for a couple of high temperature records
today. Here are the high temperature records for Thursday Sept
6.

BOS 94 in 1983
ORH 90 in 1901
BDL 96 in 1983
PVD 95 in 1983

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003>007-
     010>021-026.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...WTB/KJC
NEAR TERM...Nocera
SHORT TERM...WTB
LONG TERM...KJC
AVIATION...KJC/Nocera
MARINE...WTB/KJC/Nocera
CLIMATE...
Hazardous weather outlook, Sep 6, 3:12 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
312 AM EDT Thu Sep 6 2018

CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-070715-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
312 AM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few strong to severe thunderstorms are possible this afternoon and
evening. The greatest risk for the strong storms will be along and
south of the Massachusetts Turnpike. Damaging wind gusts and heavy
rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-022>024-RIZ008-070715-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
312 AM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
western Massachusetts and southern Rhode Island.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms are possible this afternoon and
evening. The greatest risk for the strong storms will be along and
south of the Massachusetts Turnpike. Damaging wind gusts and heavy
rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-070715-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
312 AM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe thunderstorms are possible this afternoon and
evening. Strong wind gusts and heavy rainfall are possible in any
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 6, 1:20 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
120 PM EDT THU SEP 6 2018

MAZ002-003-008-061815-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
120 PM EDT THU SEP 6 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Adams, moving east at 30 mph.

Winds in excess of 30 mph will accompany this storm as it crosses
western Franklin County through 215 PM.

Locations impacted include...
Greenfield, Deerfield, Monroe, Bernardston, Buckland, Conway,
Shelburne, Ashfield, Colrain, Whately, Charlemont, Goshen, Leyden,
Heath, Plainfield, Rowe, Hawley and Hoosac Tunnel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4268 7257 4244 7261 4250 7298 4256 7298
      4263 7295 4267 7296 4266 7298 4267 7300
      4270 7295 4270 7302 4271 7302
TIME...MOT...LOC 1718Z 279DEG 26KT 4263 7315

JWD
Special weather statement, Sep 6, 2:37 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
237 PM EDT THU SEP 6 2018

CTZ002-MAZ008>011-062000-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
237 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 234 PM EDT, Doppler radar was tracking strong thunderstorms in
the Berkshires, moving east at 25 mph.

Wind gusts to 40 mph, brief downpours, and frequent lightning will
accompany these storms as they approach Westfield by 330 PM, then
Springfield and Hartford closer to 4 PM.

Locations impacted include...
Springfield, West Hartford, Chicopee, Enfield, Westfield, Holyoke,
Windsor, Northampton, Agawam, West Springfield, Farmington, Simsbury,
Ludlow, Bloomfield, Avon, South Hadley, Easthampton, Longmeadow,
Suffield and East Longmeadow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4231 7300
      4231 7303 4233 7306 4238 7307 4222 7235
      4175 7281 4180 7298 4182 7294 4188 7295
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4211 7307
TIME...MOT...LOC 1834Z 285DEG 24KT 4235 7315 4204 7347

JWD
Special weather statement, Sep 6, 2:52 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
252 PM EDT THU SEP 6 2018

MAZ003-004-010-061915-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
252 PM EDT THU SEP 6 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shutesbury, or 8 miles northeast of Amherst, moving east at 25 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Amherst, Belchertown, Athol, Ware, Montague, Templeton, Barre,
Hadley, North Brookfield, Hubbardston, West Brookfield, Hardwick,
Oakham, Leverett, Shutesbury, Phillipston, Pelham, Petersham, New
Braintree and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4239 7255 4256 7248 4252 7199 4223 7213
TIME...MOT...LOC 1852Z 283DEG 22KT 4246 7242

LEC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:20 PM EDTSpecial Weather StatementBOXFranklin55 min
Sep 6, 2:37 PM EDTSpecial Weather StatementBOXHampden83 min
Sep 6, 2:52 PM EDTSpecial Weather StatementBOXWorcester23 min
Sep 6, 3:16 PM EDTSpecial Weather StatementBOXWorcester29 min
Sep 6, 3:42 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester33 min
Sep 6, 3:45 PM EDTSpecial Weather StatementBOXHampden45 min
Sep 6, 3:55 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex45 min
Sep 6, 4:16 PM EDTSpecial Weather StatementBOXMiddlesex44 min
Sep 6, 4:23 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester41 min
Sep 6, 4:28 PM EDTSpecial Marine WarningBOX51 min
Sep 6, 4:43 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth47 min
Sep 6, 4:49 PM EDTSpecial Marine WarningBOX41 min
Sep 6, 4:51 PM EDTSevere Thunderstorm WarningBOXBarnstable39 min
Sep 6, 4:55 PM EDTSmall Craft AdvisoryBOX21 hr
Sep 6, 5:08 PM EDTSpecial Weather StatementBOXBristol, Plymouth52 min
Sep 6, 5:18 PM EDTSpecial Marine WarningBOX57 min
Sep 6, 5:44 PM EDTSpecial Marine WarningBOX61 min
Sep 6, 5:45 PM EDTSpecial Marine WarningBOX30 min
Sep 6, 6:06 PM EDTSpecial Marine WarningBOX39 min
Sep 6, 6:23 PM EDTSpecial Weather StatementBOXDukes37 min
Sep 6, 6:35 PM EDTSpecial Marine WarningBOX25 min
Sep 6, 6:42 PM EDTSpecial Marine WarningBOX29 min
Sep 6, 6:51 PM EDTSpecial Marine WarningBOX39 min
Sep 6, 4:09 PM EDTSpecial Weather StatementBOX66 min
Sep 6, 4:35 PM EDTSpecial Weather StatementBOX40 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2018Severe Thunderstorm Warnings in Connecticut, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.